MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted distal gastrectomy surgical procedure, the sureform 60 stapler instrument was inserted inside the body cavity for transection, but it failed to operate and was unusable.Both the stapler instrument and the reload were replaced.The procedure was completed with no reported patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform stapler 60 instrument to perform failure analysis.The instrument was analyzed and the complaint was not confirmed by failure analysis.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a white 60 reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.Review of logs were unable to verify any failures.The instrument was fully functional.There was no problem detected.Isi also received the sureform 60 green reload to perform failure analysis.Failure analysis investigation replicated and confirmed the customer-reported complaint.The reload was found with three staples lodged in front of the knife stopping point, wedged between the reload and the exposed knife, which caused jamming.A visual inspection also identified cartridge and mechanical damage to the knife blade, including indentations.A fragment of the damaged cartridge was found lodged ahead of the knife and removed.Log review confirmed that the reload was not involved in a firing failure.The knife was exposed toward the distal end of the reload, and an inspection after removing the reload cover and advancing the shuttle confirmed blade damage.The reload was returned attached to instrument.The complaint was confirmed by failure analysis.The probable root cause of lodged staples is attributed to user-related factors, including device use and sample handling.A blade exposed icon and message will appear if the firing sequence is interrupted.The probable root cause of the exposed component can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.The probable root cause of cartridge damage and blade damage is attributed to high firing torques, which can result from firing on challenging tissue (e.G., tissue condition) or hard objects (e.G., staples).

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23871657
Report Number2955842-2025-49490
Device Sequence Number17294500
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(17)280331(10)K11250320
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-10
Device Catalogue Number48360G
Device Lot NumberK11250320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown